MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 12/150MM LPI PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 12/150MM LPI PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS12-150LPI
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the ias12-150lpi, airseal 12/150mm lpi port, was being used during a gynecological robot procedure on 31jul23 when it was reported, ¿the customer noticed that at the end of the gynecological robot procedure, a piece of the external double-walled cannula was missing.After searching inside the abdomen, they found the piece of plastic.¿.There was no report of injury, medical intervention, or hospitalization for the patient or user.The procedure was completed as planned.All fragmentation was recovered from the patient per the reporter.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation, but photographic evidence has been provided.While a root cause could not be specifically identified, based upon photos, a likely cause for the failure was the application of excessive force during use as robots are not supposed to be used with the trocar.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised to use extreme caution during airseal access port insertion.Improper use of this product can result in life-threatening injury to internal organs and vessels.Ensure that the patient is properly positioned so that organs are away from the penetration site.Direct the airseal access port¿s tip away from significant vessels and organs- do not use excessive downward force.Once partial entry has been accomplished, very little force is required to complete entry.Excessive force may cause injury to underlying anatomic structures.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the ias12-150lpi, airseal 12/150mm lpi port, was being used during a gynecological robot procedure on (b)(6) 2023 when it was reported, ¿the customer noticed that at the end of the gynecological robot procedure, a piece of the external double-walled cannula was missing.After searching inside the abdomen, they found the piece of plastic.¿.There was no report of injury, medical intervention, or hospitalization for the patient or user.The procedure was completed as planned.All fragmentation was recovered from the patient per the reporter.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
AIRSEAL 12/150MM LPI PORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key17583219
Report Number3007305485-2023-00193
Device Sequence Number3626542
Product Code GCJ
UDI-Device Identifier10845854052006
UDI-Public(01)10845854052006(17)260418(10)202304194
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2026
Device Catalogue NumberIAS12-150LPI
Device Lot Number202304194
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic